Hi. Months earlier I had a vit d level of 11 and low b12. Started weekly b12 shots and d supplements. I had been having terrible muscle and body pains that came and went. I felt crazy. Dr said definitely the d. Well the d made my entire skeleton hurt. Every joint and bone. Has this happened to anyone? Well I stopped vitamin. Bone pain subsided. Now months later all original body pain has returned. I started myself on d for four weeks. Had a test and it was 33. That's normal according to the result. I'm sure it was super low when I began though. Well I has to stop again because of skeletal pain. Excruciating. One dr blog said it can be the bones remineralizing?? Well I'm scared to take it and scared not too. I've developed leg pain that is very painful. I don't know if that's related. My dr really said that she didn't want to diagnose fibro because the d is so out of whack. If I continue the d, will the bone pain eventually go away if I reach a higher level? Any advise would be very appreciated. My family treats me like I'm crazy and it's all in my head. My anxiety and depression are really taking a toll. I was so happy to see this site. Thank you

Asked by  stephaniechambliss34993700 on August 11, 2015

Answers
  •  stephaniechambliss34993700 on

    See title

    Answered by  stephaniechambliss34993700 on

  • IAW
    Participant
     IAW on

    You are not the first person to complain of symptoms after trying to take Vitamin D. I am not a doctor or scientist and can only give you suggestions that hopefully will help. I do not think you have hypercalcemia but those symptoms are as follows:
    • feeling sick or being sick
    • poor appetite or loss of appetite
    • feeling very thirsty
    • passing urine often
    • constipation or diarrhea
    • abdominal pain
    • muscle weakness or pain
    • feeling confused
    • feeling tired
    So this may leave you with a vitamin or mineral deficiency. Have you read http://www.vitamindcouncil.org/about-vitamin-d/vitamin-d-and-other-vitamins-and-minerals/. IT IS VERY IMPORTANT! Do you take a multi vitamin? Even if you do magnesium requirements are between 500 -800mg a day. (Do not take magnesium oxide.) Vitamin D also needs Vitamin K to direct calcium away from soft tissues and into bone. Although Dr. Cannel feels our diets have enough calcium in them or the most you should have to take is 500mg, I did find a person on the internet that needed to take it to avoid symptoms. She wrote the following:

    “I found that simply taking vitamin D (regardless of dosage, usually > 2000IU) made my legs “buzzy” and my muscles twitchy and my teeth very sensitive.” “However when I combined vitamin D with calcium and sufficient dietary magnesium, all these symptoms went away.”

    “I am currently taking about 9000-12000IU of vitamin D (less and the pain recurs) in 3-4 doses a day coupled with 3-4 doses of calcium supplements and lots of dark green vegetables for the magnesium.”

    Please note she did split the doses up during the day. (I also split my supplements up during the day except for the Vitamin D which I take in the morning but you can split during the day.) I have suggested to other people that they may want to take the magnesium supplements for a week before trying any Vitamin D again. I have also suggested maybe a very small amount of Vitamin D that gets increased slowly over time.

    You never stated how much Vitamin D you were taking when you got symptoms? Do you have any reactions if you go out in the sun for a significant amount of time?

    Answered by  IAW on
  •  stephaniechambliss34993700 on

    Thank you for the response. Even a low dose makes my skeleton hurt. I was trying 4000. But then only 1000. I am very sensitive to all medications so it may just be that. I was hoping it would go away with time though. But I have stopped it. I am trying magnesium for a week. Than I’ll try again :). I went to the chiropractor and praise God the leg pain is sciatica. And even one adjustment gave me some relief so I am thankful that isn’t from the D. I know it’s so important I’m just going to have to figure out how to get it absorbed in my body. Thanks again for the response!!

    Answered by  stephaniechambliss34993700 on

Recent Discussion

Popular Questions